MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 23X1 RB MCK

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 23X1 RB MCK
Model Number 192-N231S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth: only the patient's age was provided, therefore a default date of birth has been listed a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the needle sftygld 23x1 rb mck experienced a needle that was loose/pulled out of hub.The following information was provided by the initial reporter: material no: 306610, batch no: 0141219.During a routine flu vaccination administration, a safety needle was used.Administration completed without an issue, however, once the needle was attempted to be retracted from the patients skin, the provider reported the following: "[i] was able to give the vaccine but when pulling out the needle, it remained in the patients skin sticking from the right thigh.I was able to pull the needle out with my hand with no injury or harm to the patient".We had a safety needle separate from the assembly and remain in the patient during a routine flu vaccination administration.
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
NEEDLE SFTYGLD 23X1 RB MCK
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11091469
Report Number1213809-2020-00927
Device Sequence Number17042977
Product Code FMI
UDI-Device Identifier10612479248554
UDI-Public10612479248554
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Model Number192-N231S
Device Catalogue Number306610
Device Lot Number0141219
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR